Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Child has diarrhea, runny stools with black flakes. Told stomach bug, not subsiding. Concerned?

My 15 month old has had diarrhea and runny stools for 5 days now. The doctor says it's a stomach bug but I'm worried because it isn't going away. There are black flakes in the stool... it looks like the skins of black beans and there are a lot of them in the stool. What could this be? I only say it looks like black beans because she ate black beans... but that's been about 2 weeks ago now. Should I be concerned?
Asked On : Mon, 22 Apr 2013
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response

Thanks for writing to health care magic.

A stool examination will help to identify what exactly they are.

Some times diarrhea may take a little longer to subside.

You should prevent dehydration during this period by giving adequate ORS or any other fluid containing salt and sugar.

Probiotics and zinc prescribed by your doctor will be useful.

Hope this helps.
Take care.
Answered: Mon, 22 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor